Hail, Lynn
- When
- May 10, 4:10 PM CST
- Where
- Lynn County, 8 mi W of New Home
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.317, -102.050
13 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 10, 2:33 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT MON MAY 10 2004 .SHORT TERM... ONGOING FCST LOOKS TO BE ON TRACK AS THE SPLNS REMAINS UNDER RIDGING ALOFT. A WEAK SHTWV TROF MOVING ACRS NRN MX AND SW TX... UNDERCUTTING THE RIDGE...IS INCREASING MID-LVL INSTABILITY ACROSS THE REGION. LOTS OF MESOSCALE FEATURES TO CONTEND WITH THIS EVE. AN MCV FROM YSDYS CONVECTION HAS BEEN SPINNING JUST ACROSS THE BORDER IN EASTERN NM TDY...NEARLY STATIONARY. A LARGER CIRCULATION LOOKS TO BE MOVING NE FROM THE BIG BEND/TRANS-PECOS VALLEY. A DIFFUSE DRYLINE...EMBEDDED IN SFC TROF...STRETCHES FROM THE WESTERN PANHANDLE SW TO NEAR CLOVIS WHERE THE MOISTURE GRADIENT ALMOST DISAPPEARS. TSTMS ARE BEGINNING TO DVLP ALONG THIS AXIS AND ARE EXPECTED TO BE VERY SLOWLY EXPANDING INTO OUR WESTERN COUNTIES THIS EVE. DESPITE THE VERY WEAK MID/UPR-LEVEL FLOW...POSSIBLE THAT A FEW STORMS MAY BECOME SVR WITH WIND GUSTS THE PRIMARY THREAT. ADDITIONAL SHOWERS AND TSTMS MAY MOVE INTO THE SOUTHERN COUNTIES THIS EVE WITH THE SOUTHERN DISTURBANCE. 30 TO 40 KT SWRLY LLJ MAY MAINTAIN CONVECTION PAST MIDN. HAVE ADDED SLGT CHC TO GRIDS ACRS THE SRN AND WRN COUNTIES FROM 6-12Z. FOR TOMORROW GUIDANCE IS INDICATING THAT WE WILL FINALLY BE SEEING SOME FLOW ALOFT AS SHTWV TROF MOVES INTO THE GREAT BASIN/ INTERMOUNTAIN REGION. THIS WILL BRING THE WIND AROUND TO THE SW AT H5..STILL AT A MODEST 20-30 KTS. WITH INCREASED SHEAR...ENVIRONMENT BECOMES MORE FAVORABLE FOR SVR TSTMS TOMORROW. AGREE WITH SPCS CURRENT DY2 PLACEMENT OF SLGT RISK ACROSS THE NORTHERN AND CENTRAL CWA AS DRYLINE SHOULD NOT MOVE QUITE AS FAR EAST AS ETA SUGGESTS AND MAY BE LOCATED IN THE VICINITY OF THE I-27 CORRIDOR BY LATE AFTN. EXTENT OF SFC-BASED INSTABILITY TOMORROW WILL BE MODULATED BY AMOUNT OF CLOUDINESS ACROSS THE CWA. EXPECTING A FAIR AMOUNT OF CONVECTIVE DEBRIS IN THE MORNING PLUS A DECK OF LOW CLOUDS WITH THE LLJ...LOW CLOUDS MAY HANG ON UNTIL NOON OFF THE CAPROCK. .LONG TERM... DRYLINE SHOULD BE SLIGHTLY FURTHER EAST ON TUESDAY NIGHT WITH ANY CONVECTION DEVELOPING LATE TUESDAY AFTERNOON MOVING NORTHEAST ACROSS THE CWA. SOUTHWESTERLY FLOW SHOULD INCREASE AS ENERGY ROTATES THROUGH A TROUGH THAT WILL BE LOCATED OVER THE ROCKIES. THE TROUGH WILL THEN GRADUALLY FLATTEN THE REMAINDER OF THE WEEK. QUESTIONS ABOUT HOW FAR SOUTH THE COLD FRONT WILL MOVE IN THE WAKE OF OUR MIDWEEK SYSTEM IS UNCERTAIN. CONVECTION ALONG THE COLD FRONT MAY HELP TO SURGE THIS FRONT SOUTHWARD FASTER THAN THE GFS INDICATES FOR THURSDAY (ETA MAY BE TOO FAST). FOR NOW HAVE GONE SLIGHTLY FASTER THAN THE GFS WITH THE ASSUMPTION OF CONVECTION PUSHING THE FRONT SOUTHWARD. TO THE SOUTH OF THE FRONT ON THURSDAY THE DRYLINE MAY ATTEMPT TO BECOME ACTIVE THURSDAY AFTERNOON. OTHERWISE EXPECT NEAR AVERAGE TEMPERATURES WITH THE COOLEST DAY EXPECTED ON SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 84 54 88 / 30 20 20 10 TULIA 60 83 58 87 / 30 20 20 10 PLAINVIEW 60 83 59 87 / 30 20 20 10 LEVELLAND 60 85 56 88 / 30 20 20 10 LUBBOCK 61 85 60 87 / 30 20 20 10 BROWNFIELD 61 87 57 88 / 30 20 20 10 CHILDRESS 64 86 64 86 / 20 20 20 30 SPUR 64 83 64 87 / 20 20 20 30 ASPERMONT 65 86 65 87 / 20 20 20 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT MON MAY 10 2004 TXZ021>044-111630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR THE DRYLINE OVER THE WESTERN AREAS OF THE SOUTH PLAINS THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO MOVE VERY SLOWLY ACROSS THE WESTERN AREAS AND MAY DEVELOP INTO CENTRAL SECTIONS OF THE SOUTH PLAINS. ISOLATED PULSE SEVERE STORMS WILL BE POSSIBLE WITH THE SEVERE THREAT LIMITED IN COVERAGE AND DURATION. THE MAIN THREAT WILL BE PENNY TO QUARTER SIZE HAIL AND WIND GUSTS TO AROUND 60 MPH. .DAYS TWO THROUGH SEVEN... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE SLOWLY EASTWARD ACROSS THE ROCKY MOUNTAINS EARLY THIS WEEK. THE DRYLINE IS EXPECTED TO BECOME INCREASINGLY ACTIVE TUESDAY AND WEDNESDAY. WITH A WARM AND MOIST AIRMASS EAST OF THE DRYLINE COMBINED WITH INCREASING WIND SHEAR IN THE LOWER PARTS OF THE ATMOSPHERE WILL LIKELY RESULT IN THE DEVELOPMENT OF MULTICELL AND SUPERCELL THUNDERSTORMS. SOME OF THESE STORMS WILL HAVE THE ABILITY TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The Lubbock radar (KLBB), 43 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
13 hail, 2 thunderstorm wind. Local standard time, as filed.
Golfball size hail was reported by the public.
A 64 mph thunderstorm wind gust was measured by a KCBD storm chaser.
An amateur radio storm spotter measured a 60 mph thunderstorm wind gust on the southeast side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394575, 5394576, 5394577, 5394587, 5394578, 5394579, 5394580, 5394589, 5394581, 5394584, 5394582, 5394583, 5394585, 5394586, 5394588.